Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What causes decreased menstrual flow after wearing tampons?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
I'm active and in a lot of sports. My menstrual flow is normal. I don't wear tampons all the time but when I do, it decreases my blood flow. Sometimes it even stops but a few hours after I take the tampon out, sometimes it will start back up. Is this normal or is it something wrong, I've been worried about it.
Posted Sun, 23 Mar 2014 in Menstruation and Miscarriage
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: It is normal! Detailed Answer: Hi and thank you so much for this query. Because of your intense sporting activities, the volume of your menstrual flow is greatly reduced. A tampon does not necessarily stop the flow but greatly reduces the feeling of your menses flowing by absorbing the small amounts flowing out. When you remove it, the direct contact of blood with the skin generates these sensations of flow and the impression that it is flowing in greater volumes. Some athletes with intense sporting activities even fail to see their menses at all. At least you do and this is essentially normal. I wish you the best of health. You are very healthy and there is no need to get worried. Feel free to ask for any clarification and more questions if need be. Thanks for having used our services to address your health query today. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor